Abstract

The refraction of dark solitons at a planar boundary separating two defocusing Kerr media is simulated and analyzed, for the first time (to our knowledge). Analysis is based on the nonlinear Helmholtz equation and is thus valid for any angle of incidence. A new law, governing refraction of black solitons, is combined with one describing bright soliton refraction to yield a generalized Snell’s law whose validity is verified numerically. The complexity of gray soliton refraction is also analyzed, and illustrated by a change from external to internal refraction on varying the soliton contrast parameter.

© 2010 Optical Society of America

Full Article  |  PDF Article
OSA Recommended Articles
Helmholtz solitons at nonlinear interfaces

J. Sánchez-Curto, P. Chamorro-Posada, and G. S. McDonald
Opt. Lett. 32(9) 1126-1128 (2007)

Giant Goos–Hänchen shifts and radiation-induced trapping of Helmholtz solitons at nonlinear interfaces

Julio Sánchez-Curto, Pedro Chamorro-Posada, and Graham S. McDonald
Opt. Lett. 36(18) 3605-3607 (2011)

Helmholtz dark solitons

P. Chamorro-Posada and G. S. McDonald
Opt. Lett. 28(10) 825-827 (2003)

References

You do not have subscription access to this journal. Citation lists with outbound citation links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Cited By

You do not have subscription access to this journal. Cited by links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Figures (2)

You do not have subscription access to this journal. Figure files are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Equations (5)

You do not have subscription access to this journal. Equations are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Metrics

You do not have subscription access to this journal. Article level metrics are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription